I think I’m having an allergic reaction to my tattoos and piercings?

Female Age: 19.
Preexisting conditions: type one diabetes, asthma, Oral allergy syndrome.

Medications: Allegra 1 SID, Benadryl 5mls TID, albuterol as needed, humalog/insulin as needed (basal rate 1.45 units/hour)

When I was younger I was allergic to just about everything. Now I suffer from Pollen allergy syndrome and I have fairly bad seasonal allergies. Fast forward to today.. three months ago I got my first tattoo! It’s beautiful and healed wonderfully. I got him the night of and noticed 7 hives on my legs.( never had any hives on the tattoo itself) Immediately I thought I was having an allergic reaction to the ink so I gave myself 5mg of Benadryl liquid and a 24-hour Allegra. I contacted my artist and he gave me the list of ingredients in my ink which was just carbon pigment, water and witch hazel. Well I made an appointment with my allergist and he said that the tattoo looked great and that I wasn’t allergic to the tattoo itself but the process. He said that I would most likely get this reaction if I got another tattoo, piercing, or even child birth. He explained that my immune system just needed time to reset itself. See, I had a mysterious bout of hives when I was 13 and we couldn’t figure out why but it was around the time I got my ears pierced so it made sense! They eventually went away. Well, it’s been three months and I’m still battling with hives! If I try to get off of my Allegra, it’s no more than a week before I get a few hives here and there. They freak me out, as I have particular anxiety about allergic reactions and would like to know how long it will take for these hives and itchiness to subside! Is it normal for me to have these hives for three months? I need some reassurance!





This Question Is Open to Answers -Post Your Comment Below

Thank you!

shw12
Member
shw12

HI
IF THE ALLERGY WAS DUE TO THE TATTOING PROCESS THEN YOU SHOULD HAVE NO HIVES AFTER 5 DAYS AFTER THE PROCESS. IF YOU ARE STILL GETTING HIVES 3 MONTHS AFTER TATTOING THEN ITS BECAUSE OF THE TATTO ITSELF. AND HIVES WILL KEEP COMING IN SMALLER AMOUNTS TILL THE TATTO IS IN PLACE

Dr Mahaveer
Member
Dr Mahaveer

hi
such allergic reactions do occur because of tattoo piercings and last for around 5-6 months. if you are diabetic then it may last even longer. taking anti allergic medicines is the only treatment option.
you can use anti histaminic creams before taking oral tablets if the symptoms are mild and when the hives are in a very early stage.
thanks

mrsshalini14
Member
mrsshalini14

hello there
it is infact normal to have these symptoms for around 4-5 months. allergic reaction to both,the process as well as the tattoo itself has occured. but these will resolve gradually. anti allergic medicines will be helpful

wpDiscuz